Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS Louisville, KY

April 19, 2011Jefferson County, Scott County, Indiana; Trimble County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 19, 2011, 5:37 AM EDT for Jefferson County, Scott County, Indiana; Trimble County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2011, 5:37 AM EDT (09:37 UTC)
Expired
Apr 19, 2011, 6:09 AM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, IN, Scott County, IN, Trimble County, KY

The radar

The Louisville radar (KLVX), 95 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS53 KLMK 190937
SVRLMK
INC077-143-KYC223-191015-
/O.NEW.KLMK.SV.W.0103.110419T0937Z-110419T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 AM EDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
  JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 615 AM EDT

* AT 534 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR AUSTIN...MOVING EAST AT 45
  MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SCOTTSBURG...
  MADISON...
  DEPUTY AND WOOSTER...
  WAKEFIELD AND SWANVILLE...
  VOLGA AND KENT...
  SMYRNA AND MADISON MUNICIPAL AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3870 8520 3870 8522 3874 8527 3874 8532
      3867 8527 3868 8588 3873 8588 3874 8586
      3877 8585 3882 8580 3883 8574 3883 8565
      3884 8563 3886 8563 3888 8559 3889 8521
TIME...MOT...LOC 0938Z 269DEG 40KT 3877 8576
WIND...HAIL 60MPH 0.75IN

$$

JBS
2 follow-up statements
068 
WWUS53 KLMK 190948
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 AM EDT TUE APR 19 2011

INC077-143-KYC223-191015-
/O.CON.KLMK.SV.W.0103.000000T0000Z-110419T1015Z/
JEFFERSON IN-SCOTT IN-TRIMBLE KY-
548 AM EDT TUE APR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR NORTHERN TRIMBLE...NORTHEASTERN SCOTT AND CENTRAL JEFFERSON
COUNTIES...

AT 543 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALBION...MOVING EAST AT
35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MADISON...
  VOLGA AND WAKEFIELD...
  MADISON MUNICIPAL AIRPORT AND SMYRNA...
  WIRT AND HANOVER BEACH...
  NORTH MADISON AND RINGWALD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3887 8524 3872 8524 3874 8527 3874 8532
      3867 8527 3868 8564 3868 8576 3883 8577
      3883 8574 3883 8565 3884 8563 3886 8563
TIME...MOT...LOC 0948Z 271DEG 30KT 3877 8567
WIND...HAIL 60MPH 0.75IN

$$

JBS
830 
WWUS53 KLMK 191009
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 AM EDT TUE APR 19 2011

INC077-143-KYC223-191018-
/O.CAN.KLMK.SV.W.0103.000000T0000Z-110419T1015Z/
JEFFERSON IN-SCOTT IN-TRIMBLE KY-
609 AM EDT TUE APR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TRIMBLE...
NORTHEASTERN SCOTT AND CENTRAL JEFFERSON COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAS DECREASED IN 
INTENSITY AND NO LONGER POSES A THREAT. 

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT YOUR 
LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE 
NATIONAL WEATHER SERVICE IN LOUISVILLE. 

LAT...LON 3887 8524 3872 8524 3874 8527 3874 8532
      3867 8527 3868 8564 3868 8576 3883 8577
      3883 8574 3883 8565 3884 8563 3886 8563
TIME...MOT...LOC 1008Z 269DEG 40KT 3877 8533

$$

JBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:50 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 19, 3:50 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 AM EDT TUE APR 19 2011

.SHORT TERM (TODAY AND TONIGHT)...

...SEVERE WEATHER EPISODE EXPECTED LATE THIS EVENING AND OVERNIGHT
WITH DAMAGING WINDS...LARGE HAIL...SCATTERED TORNADOES AND PLENTY OF
HEAVY RAINFALL...

06Z SFC ANALYSIS REVEALED AN AREA OF LOW PRESSURE OVER NW OKLAHOMA
THIS MORNING WITH A QUASI-STATIONARY FRONTAL BOUNDARY EXTENDING FROM
THE LOW NORTHEASTWARD INTO THE LOWER-MID OHIO VALLEY.  THE BOUNDARY
WAS LOCATED NORTH OF THE OHIO RIVER AND SLOWLY MAKING PROGRESS TO
THE NORTH.  NOCTURNAL LOW-LEVEL JET AXIS IS IMPINGING ON THE AREA
FROM THE SOUTHWEST WHICH IS PROVIDING GOOD MOISTURE TRANSPORT INTO
THE REGION WHICH IS HELPING MAINTAIN THE LARGE AREA OF CONVECTION
JUST TO OUR NORTH.  LATEST HIGH RESOLUTION MODELS SHOW THIS AREA OF
CONVECTION CONTINUING TO PULL OFF TO THE NORTHEAST THIS MORNING AS
THE BOUNDARY MOVES NORTHEASTWARD AND AWAY FROM THE REGION.  SOUTH OF
THE BOUNDARY...A FEW SCATTERED THUNDERSTORMS HAVE CONTINUED TO MOVE
NORTHEASTWARD ACROSS CENTRAL AND EAST-CENTRAL KY.  THESE STORMS WILL
CONTINUE TO MOVE ACROSS BLUEGRASS REGION OVER THE NEXT FEW HOURS.
TEMPERATURES REMAIN QUITE MILD EARLY THIS MORNING WITH MOST
LOCATIONS STILL IN THE MID-UPPER 60S WITH SOME UPPER 60S TO LOWER
70S STILL NOTED ACROSS FAR SOUTHERN KY.

FOR TODAY...SFC FRONTAL BOUNDARY IS EXPECTED TO MOVE SLOWLY
NORTHWARD AND AWAY FROM THE AREA.  SKIES ARE EXPECTED TO CLEAR OUT A
BIT WITH PARTLY TO MOSTLY SUNNY SKIES EXPECTED THROUGH MUCH OF THE
DAY.  UNDER A STIFF SOUTHWESTERLY WIND FLOW...TEMPERATURES ARE
EXPECTED TO WARM INTO THE LOWER 80S ACROSS THE REGION.  THE STRONG
SOUTHWESTERLY FLOW WILL CONTINUE TO PUMP RICH/MOIST GULF AIR INTO
THE REGION WITH SURFACE DEWPOINTS EXPECTED TO RISE INTO THE
MID-UPPER 60S DURING THE AFTERNOON HOURS.  WOULD NOT SURPRISE ME TO
SEE SOME 70 DEWPOINTS AS CLOSE AS FAR SW KY/NW TN.

AS TEMPERATURES WARM AND MOISTURE CONTINUES TO INCREASE...WE WILL
SEE THE ATMOSPHERE BECOME CONDITIONALLY UNSTABLE DURING THE LATE
AFTERNOON HOURS.  STEEP LAPSE RATES ALOFT...MAINLY ABOVE 700HPA WILL
RESULT IN LIFTED INDICES DROPPING TO BELOW -5 DEGREES C IN MOST
PLACES.  CAPE VALUES WILL LIKELY SURGE INTO THE 2000-2500 J/KG
RANGE.  HOWEVER...ALL MODELS POINT TO A LAYER OF WARM AIR ALOFT
BETWEEN 700-800HPA WHICH WILL EFFECTIVE CAP THE ATMOSPHERE FOR THE
AFTERNOON AND EARLY EVENING HOURS.  GIVEN THE ANTICIPATED CAPPING
INVERSION...PRETTY MUCH ALL OF THE REGION WILL LIKELY BE DEVOID OF
ANY CONVECTION DURING THE AFTERNOON...THUS PLAN ON KEEPING SMALL CHC
POPS IN FOR THIS MORNING WITH THE LINGERING ACTIVITY AND THEN
REDUCING POPS FOR THE AFTERNOON.  AS MENTIONED...WINDS WILL BE GUSTY
THIS AFTERNOON WITH SUSTAINED WINDS OF 15-20MPH AND GUSTS UP TO 30
MPH.  AT THIS TIME...DO NOT FEEL THAT WE WILL REACH WIND ADVISORY
CRITERIA...BUT IT WILL BE SOMETHING TO WATCH AS THE DAY UNFOLDS.

BY LATE THIS AFTERNOON...CAPPING INVERSION IS EXPECTED TO MIX OUT
WELL TO OUR WEST.  AS THIS OCCURS...VIGOROUS CONVECTIVE DEVELOPMENT
IS EXPECTED ACROSS WESTERN MO LATE THIS AFTERNOON.  LONG CURVED
HODOGRAPHS SUGGEST THAT INITIAL CONVECTIVE MODE WILL BE
SUPERCELLULAR.  THESE STORMS SHOULD QUICKLY MOVE EASTWARD ACROSS MO
AND INTO FAR WESTERN KY AND ILLINOIS THIS EVENING.  AS THEY HEAD
EAST...THEY WILL LIKELY CONGEAL INTO A QUASI-LINEAR CONVECTIVE
SYSTEM AND THEN SURGE EASTWARD INTO SOUTHERN INDIANA AND CENTRAL
KENTUCKY LATE THIS EVENING AND OVERNIGHT.  THIS QLCS SHOULD BE
REMAIN WELL MAINTAINED AS PLENTY OF INSTABILITY AND MOISTURE WILL BE
IN PLACE ACROSS OUR REGION.  CURRENT THINKING IS THAT THE PRIME TIME
FOR OUR SEVERE WEATHER EPISODE WILL BE BETWEEN 10 PM AND 600 AM
EDT.  GIVEN THE STRONG WIND FIELDS A LARGE DAMAGING WIND EVENT SEEMS
VERY LIKELY. IN ADDITION...LARGE HAIL AND SQUALL LINE EMBEDDED
TORNADOES ARE LIKELY. AS PREVIOUS FORECASTER MENTIONED...THE OVERALL
SETUP STILL LOOKS A LOT LIKE 4/28/2002 WHICH RESULT IN QUITE A BIT
OF WIND DAMAGE ACROSS THE REGION ALONG WITH A FEW TORNADOES.
ACTIVITY WILL LIKELY APPROACH THE I-75 CORRIDOR TOWARD THE END OF
THE SHORT TERM FORECAST PERIOD AND BE ON A GRADUAL DOWNTURN AS
INSTABILITY WILL DECREASE AS ONE HEADS EASTWARD INTO EASTERN
KENTUCKY.  TEMPERATURES WILL REMAIN MILD TONIGHT WITH LOWS FALLING
INTO THE LOWER-MID 60S.

AS IF THE SEVERE WEATHER WAS NOT ENOUGH...HEAVY RAINFALL WILL BE A
PROBLEM AS WELL AS THIS SYSTEM MOVES THROUGH THE REGION.  A GOOD ONE
TO AS MUCH AS TWO INCHES OF RAINFALL IS EXPECTED AS THIS SYSTEM
MOVES THROUGH THE REGION.  OVERALL...FLASH FLOOD GUIDANCE VALUES
REMAIN QUITE HIGH AND MOST OF OUR RIVERS HAVE GONE BACK INTO THEIR
BANKS.  ISOLATED FLASH FLOODING IS POSSIBLE...BUT GIVEN THE OVERALL
STORM TRACK...FEEL THAT THE MOST SUSCEPTIBLE AREA FOR FLOODING WILL
BE ACROSS SOUTHERN INDIANA.  THE ONE TO TWO INCH RAINFALL WILL
LIKELY RESULT IN QUICK RISES ON AREA STREAMS AGAIN.  SO THOSE LIVING
NEAR CREEKS/STREAMS OR IN FLOOD PRONE AREAS...SHOULD KEEP AN EYE ON
WATER LEVELS OVER THE NEXT 24 HOURS.

.LONG TERM (WEDNESDAY - MONDAY)...

REMNANTS OF CONVECTION ASSOCIATED WITH OVERNIGHT SEVERE WEATHER WILL
MOVE RAPIDLY EAST OF THE CWA DURING THE MORNING HOURS WEDNESDAY.
AFTER 36 HOURS OF RELATIVELY BENIGN WEATHER SOUTH OF AN EAST-WEST
ORIENTED STATIONARY FRONT BISECTING INDIANA...FOCUS THEN SHIFTS TO
NEXT SYSTEM PROGGED TO MOVE IN BY FRIDAY MORNING AS A SERIES OF
SHORT WAVES MOVE THROUGH A RELATIVELY ZONAL UPPER LEVEL FLOW.

OF GREATEST CONCERN IN THIS TIME FRAME IS THE OPPORTUNITY FOR
SIGNIFICANT RAINFALL AMOUNTS ALONG THE OHIO RIVER VALLEY. IN
RESPONSE TO THE SHORT WAVES IN THE UPPER FLOW...A SERIES OF SURFACE
LOWS WILL DEVELOP OVER THE SOUTHERN PLAINS AND MOVE NORTHEAST ALONG
A BAROCLINIC ZONE ORIENTED PARALLEL TO THE OHIO VALLEY. AMPLE
MOISTURE RIDING NORTH IN THE WARM SECTOR OF THIS NEARLY STATIONARY
FEATURE HAS RESULTED IN HPC GUIDANCE OF A 5-DAY BULLSEYE OF 7 INCHES
IN SW INDIANA. WHILE THE EXACT LOCATION OF THE MAX RAINFALL IS HARD
TO DETERMINE THIS FAR OUT...SUFFICE IT TO SAY THAT ANOTHER ROUND OF
FLOODING PROBLEMS WILL LIKELY EXIST FOR THE OHIO AND ITS TRIBUTARIES
LATER BY THE WEEKEND IF THIS VERIFIES.

WITH THE STALLED FRONT TO OUR NORTH DURING MOST OF THE EXTENDED TIME
FRAME...TEMPERATURES THROUGHOUT THE EXTENDED PERIOD WILL BE AT OR
ABOVE CLIMATOLOGICAL AVERAGES FOR THIS TIME OF YEAR. THE ONLY
EXCEPTION WILL BE THURSDAY AS SURFACE HIGH PRESSURE DOMINATES IN
BETWEEN WEDNESDAYS SEVERE WEATHER AND BEFORE THE WARM ADVECTION
KICKS IN PRIOR TO THE PRECIP MOVING IN FRIDAY.  BECAUSE OF THE
ABUNDANT CLOUD COVER AND RAINFALL WITH THE WET WEEKEND
THOUGH...READINGS SHOULD ONLY TOP OUT IN THE 70S...BUT WILL BE
SULTRY AS GULF MOISTURE RIDES UP ALONG THE MISSISSIPPI RIVER INTO
THE OHIO VALLEY.

AFTER THURSDAY MORNING LOWS IN THE 40S...THE 50S AND 60S WILL BE
MORE COMMON FOR MIN TEMPERATURES THE REMAINDER OF THE PERIOD.

&&

.AVIATION (06Z TAF ISSUANCE)...

05Z SFC ANALYSIS SHOWS QUASI-STATIONARY FRONTAL BOUNDARY EXTENDING
FROM SOUTHERN MISSOURI NORTHEASTWARD THROUGH SOUTH-CENTRAL INDIANA.
FRONTAL BOUNDARY IS NORTH OF THE TAF SITES AND SFC DEWPOINTS
CONTINUE TO INCREASE ACROSS THE REGION.  COMBINATION OF LOW-LEVEL
NOCTURNAL JET AND ELEVATED LIFT HAS RESULTED IN CONVECTION GROWING
ACROSS PORTIONS OF THE REGION.  IN GENERAL...FEEL THAT BULK OF THE
CONVECTION WILL REMAIN NORTH OF THE TAF SITES OVERNIGHT.
HOWEVER...SOME ADDITIONAL SHOWERS/STORMS ARE FIRING JUST SOUTH OF
KSDF AND KLEX.  THUS WILL CONTINUE TO KEEP VCTS IN THE TAFS AT
KSDF/KLEX THROUGH 19/10Z.  AT KBWG...DON'T THINK WE'LL SEE MUCH IN
THE WAY OF CONVECTION THUS WILL KEEP CONDITIONS DRY THERE OVERNIGHT.

WITH THE LOW-LEVEL JET MOVING NOSING INTO THE REGION...WILL BE
HITTING THE LLWS IN THE TAFS THROUGH THE REMAINDER OF THE NIGHT.
WHILE SFC WINDS WILL BE OUT OF THE SOUTH AT 10-12KTS...WINDS AT 1500
FT AGL WILL BE OUT OF THE SOUTHWEST AT 43-45KTS.  THIS WILL CONTINUE
UNTIL THE PBL STARTS TO MIX IN THE MORNING.

MUCH OF TUESDAY WILL BE VFR ACROSS THE REGION.  LATEST MODEL DATA
CONTINUES TO SHOW A STRONG CAPPING INVERSION OVER MUCH OF THE REGION
DURING THE DAY.  AFTERNOON HEATING WILL LEAD TO A CONDITIONALLY
UNSTABLE ATMOSPHERE BY LATE AFTERNOON AND EVENING.  CAP IS FORECAST
TO BREAK OUT TO THE WEST OF THE AREA TUESDAY EVENING AND A LARGE
AMOUNT OF CONVECTION IS FORECAST TO DEVELOP AND MOVE ACROSS THE
REGION LATE IN TAF FORECAST PERIOD.  FOR NOW WILL INDICATE CHCS OF
THUNDER AFTER 20/00Z AT THE TAF SITES.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........MJ
LONG TERM.........JBS
AVIATION..........MJ
Hazardous weather outlook, Apr 19, 5:13 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 AM EDT TUE APR 19 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
513 AM EDT TUE APR 19 2011 /413 AM CDT TUE APR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
NORTHERN PORTION OF THE OUTLOOK AREA THIS MORNING AS A QUASI-
STATIONARY FRONT MOVES SLOWLY NORTHWARD AND AWAY FROM THE REGION.

A STRONG COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND
TRANSVERSE THE OUTLOOK AREA EARLY WEDNESDAY MORNING. THUNDERSTORMS
ARE EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA
AFTER 10 PM EDT TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND SCATTERED
TORNADOES. IN ADDITION...HEAVY RAINFALL WITH RAINFALL TOTALS OF
ONE TO THREE INCHES WILL BE LIKELY. THESE THUNDERSTORMS WILL MOVE
EAST OF THE OUTLOOK AREA BY 600 AM EDT WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ONGOING THUNDERSTORMS EARLY WEDNESDAY MORNING EAST OF INTERSTATE 65
WILL RAPIDLY MOVE OFF TO THE EAST BY MIDDAY.  STRONG WINDS...HEAVY
RAIN AND DANGEROUS LIGHTNING WILL CONTINUE TO BE A THREAT WITH THESE
STORMS ALONG THE I-75 CORRIDOR UNTIL THEY EXIT OUT OF THE AREA.

SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY
AHEAD OF THE NEXT SYSTEM...WHICH IS EXPECTED TO BRING ANOTHER ROUND
OF STRONG TO SEVERE STORMS...MAINLY FROM FRIDAY NIGHT INTO
SATURDAY.  THE MAIN THREATS FROM THESE STORMS WILL BE LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINS FROM THE
STORMS ARE EXPECTED TO CAUSE RISING WATER LEVELS ON AREA RIVERS AND
MAY RESULT IN FLASH FLOODS AND AREAL FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED LATE TONIGHT FOR SEVERE
WEATHER. SPOTTERS ALSO WILL BE NEEDED TO REPORT RAINFALL TOTALS
AND FLOODING THROUGHOUT MUCH OF THE WORK WEEK.

MJ/JBS

In the hours before

Special weather statement, Apr 19, 3:13 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT TUE APR 19 2011

INZ078-079-092-KYZ030>034-190800-
CLARK-HENRY-JEFFERSON-OLDHAM-SCOTT-SHELBY-TRIMBLE-
313 AM EDT TUE APR 19 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 308 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
SCOTTSBURG TO LYNDON...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PROSPECT...
  LYNDON...
  ANCHORAGE...
  NEW CASTLE...
  MIDDLETOWN...
  LANCASTER AND FIVE POINTS...
  BELLEVIEW AND TROUT...
  BRYANTSBURG AND MONITOR...
  CANAAN AND BARBERSVILLE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 15 AND 19.

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3870 8520 3874 8527 3873 8532 3859 8522
      3861 8509 3856 8501 3852 8503 3852 8498
      3843 8496 3846 8493 3843 8490 3835 8489
      3837 8493 3832 8499 3820 8559 3882 8571
      3883 8565 3890 8555 3893 8521
TIME...MOT...LOC 0714Z 257DEG 44KT 3880 8558 3832 8549

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:13 AM EDTSpecial Weather StatementLMKJefferson47 min
Apr 19, 6:46 AM EDTAreal Flood AdvisoryLMKJefferson3 hr
Apr 19, 8:27 AM EDTFlash Flood WarningLMKJefferson3 hr
Apr 19, 10:04 AM EDTRiver Flood WarningLMKJefferson, Scott44 hr
Apr 19, 3:06 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Woodford24 min
Apr 19, 12:10 PM EDTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Boyle, Butler and 28 more7 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.